MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CEREPAK FREEFORM; CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM

MEDOS INTERNATIONAL SARL CEREPAK FREEFORM; CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM
Catalog Number MCR091540
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was found damaged and stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b: procode: krd/hcg.The device was returned to j&j medtech for further evaluation.A non-sterile freeform mini 1.5mm x 4cm coil was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the delivery system was inside the introducer.The embolic coil was slightly protruding from the introducer's tip.The manual break was not attempted.The embolic coil was attempted to be advanced through the introducer sheath; however, high resistance was met.An inspection under x-ray imaging revealed that the proximal end of the embolic coil was highly stretched and folded inside the introducer.A manufacturing record evaluation was performed for the finished device 31585344 number, and no non-conformance's related to the malfunction were identified.The issue reported regarding the embolic coil being impeded in the introducer sheath is confirmed.The damages on the embolic coil suggest that a sufficient saline flush was not maintained since according to risk documentation, when an adequate continuous saline flush is not maintained, friction between microcoil system and microcatheter may become a potential effect of failure.An increase of friction can lead to device damage such as stretching.There is no indication that the issues reported in the complaint result from a defect inherently related to the device.As part of j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at final assembly to prevent damage from leaving the facility.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) state the following: to achieve optimal performance of the detachable coil system, it is important that a continuous infusion of an appropriate flush solution be maintained.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
A healthcare professional reported that during a coil embolization to the meningeal artery, the scrub nurse felt resistance with a freeform mini freeform mini 1.5mm x 4cm coil (mcr091040, 31585344) while pushing in the coil into the pink sheath.Coil removed from rhv, and checked, it was not moving forward.Additional event information received on 18-aug-2025 indicated that a headway duo 156cm microcatheter was used.Ten coils were previously implanted during the procedure.There was no damage to the embolic coil or any device component.There was no anatomical tortuosity at the distal, aortic arch or at the iliofemoral regions.The device deficiency did not result in patient harm.Based on the product analysis of the freeform mini 1.5mm x 4cm received, the embolic coil was found stretched and damaged.

Brand Name
CEREPAK FREEFORM
Common Device Name
CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23062600
Report Number3008114965-2025-00985
Device Sequence Number21250390
Product Code KRD
UDI-Device Identifier10886704082989
UDI-Public(01)10886704082989(17)280131(10)31585344
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMCR091540
Device Lot Number31585344
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2025
Initial Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY DUO 156CM MICROCATHETER.
Patient Age43 YR
Patient SexMale